Change to contraception

For the past 5 years I have been using microgynon as a form of contraception.

Recently my doctors have changed my contraception due to me getting migraines.

They have now put me on Desogestrel. I wasn't overly keen about moving to this pill as I was comfortable on my microgynon and was use to the way I had to take them.

I haven't had any issues while using desogestrel, however I have noticed that I have put on a bit of weight since starting them.

I am currently trying to lose weight and I believe that the reason I am not loosing it is because of this pill.

Has anyone else had this issue and was there an effective way to lose weight while on this pill?

Thank you

1 Reply

oldestnewest
  • Hello. Is the desogestrel a mini pill/ progestogen only pill?

    I had to come off my Yasmin as I was finally diagnosed with migraine. They were so frequent on Yasmin. It helped to come off it.

    With regards to weight gain, It can be a side effect of POPs unfortunately. You could try another one but if you get on with this it's a shame to change.

    Other than restricting calories and increase exercise and that's not guaranteed of shifting the weight if it's because of the pill, and you aren't scoffing loads, I don't know much you can do. If you're eating normally it's not reasonable to restrict your food intake.

    It may even out soon. Or you could try a different pill in a few months if you're not happy.

    Best wishes 💗

You may also like...